How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42829
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

All of a sudden my routine lab work indicated hyperkalemia

Customer Question

All of a sudden my routine lab work indicated hyperkalemia (5.8). I take the following prescription drugs: Ramipril, Carvidolol, and Jardiance. I am a type 2 diabetic.
Could it be, or is it likely that one or more of these drugs has brought about my hyperkalemia?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
Hello, this is Dr. David. I have read your question and I'm ready to help.
ramipril in rare cases can cause elevated potassium levels in the blood.
Jardiance can cause kidney impairment in rare cases and this can cause elevation of your blood potassium levels as well
so you should see your doctor as soon as possible and get blood testing to check your kidneys with BUN and creatinine levels to see if your kidneys are weaker.
you might have to change around your medications to fix this
make sure you drink plenty of water and fluids and avoid dehydration and avoid medications like ibuprofen or advil or aleve which can tax your kidneys and avoid alcohol which can tax your kidneys.
let me know if you have questions.